• having bad dizzy spells after chemo ... anyone deal with this?

    Asked by bcsucks2012 on Tuesday, July 24, 2012

    having bad dizzy spells after chemo ... anyone deal with this?

    13 Answers from the Community

    13 answers
    • nancyjac's Avatar

      I had a few dizzy spells but they only lasted a few minutes. I was just careful to either sit or lie down until they passed or hold on to something if I had to stand up or walk.

      over 4 years ago
    • leepenn's Avatar

      how are your blood counts? if you have low hemoglobin, then that could be contributing. no matter what, tell your health care providers.

      i had really low hemoglobin / red blood cell count, and that made it sometimes hard to climb one flight or stairs, and sometimes i felt lightheaded when i got up too quickly.

      this totally resolved within about 2 weeks of my last treatment.

      over 4 years ago
    • markmather's Avatar

      I had bad dizzy spells especially if I got up to fast which is how I do things. I had to learn to get up really slowly but not before I slammed my thumb in the door 2 times trying to hold myself up and I collapsed once or twice before I took the hint. Just be mindful of this when you stand up and it should be fine. My blood counts were low for most of the time so I am sure this contributed. It was the same for me with the problem resolved about 2 weeks after treatment ended.

      over 4 years ago
    • Lirasgirl33's Avatar

      Yes. I can say it sometimes felt like I had drank a couple of martinis or something. I felt dizzy and lightheaded. My blood counts were low too and I had been taking anti nausea meds too so maybe it was a combination of everything. It went away though.

      over 4 years ago
    • Blue's Avatar

      I felt a lofty feeling a few days after my last chemo infusion. Not so much dizzy as lofty, as if my head wasn't connected to my feet. My thought processes seemed fuzzy too, yet all these sensations cleared as the chemo wore off.

      over 4 years ago
    • AmandaH's Avatar

      Hi! I've had a terrible time with dizziness and fainting. I really hurt myself once getting up fast to answer the phone....passed completely out and awoke with skinned knees! Sometimes when I'm dizzy it will be related to anemia. At other times, drinking gator ade or something like that will help. Also, eating something with protein helps me. I keep peanut butter handy. The nurses at the center where I get my chemo have been very helpful to me in figuring out how to deal with this. Hope you feel better! Amanda

      over 4 years ago
    • survivor1yr's Avatar

      I have been off my chemo infusions since Feb 2012. I have had several dizzy spells (all of them at night after I take my night med's). I thought it was just me, but it appears I am not alone. I actually fell, hit the door frame with my back and my head on the other side door frame, I actually lost consciousness for almost a minute. I don't know what is causing the dizziness, I thought it was my night med's which are nothing (normally) that would cause dizziness.

      Very glad to read this post. Now I know I'm not alone. I hope everyone's dizziness gets better REAL soon : )

      over 4 years ago
    • Cindy's Avatar

      Before giving me my chemo drugs, they gave me several drugs to counteract the side affects of the chemo drugs. I noticed that I had problems with dizzy spells from one the drugs they gave prior to starting the chemo. I asked what that drug was for and they said the purpose was to calm me. I told them that drug made me feel worse and I did not want them to give me that drug again. I did not have any problems with dizziness after that.

      about 4 years ago
    • Nancebeth's Avatar

      I get light headed and dizzy every on and off all the time since starting chemo.

      about 4 years ago
    • cancersoldier's Avatar

      I'm a 12 year Hodgkins survivor and still have some dizziness. I've even went as far as seeing a neurologist and an ENT specialist. nothing was detected. But after 11 years the ear, nose and throat specialist told me that chemo can sometimes do some nerve damage, and if that is the case then I will probably always have the problem. I just have to always remember to move slow especially when getting up.

      about 4 years ago
    • tsddawson's Avatar

      I've had 24 hour disiness after chemo. I had a brain tumor also removed so the imbalace may be scar tissue related or chemo related. Can't function anymore and seeing ent, neurologist, PT, etc. with no relief to date. This is worse than vomiting alll day I sometimes think. B vitamens, magnesium, etc. may help? I am not a doctor, but just searching for remidies myself, including possible surgerie(s) if they coould help. The heavy metal chemo drugs appear to be a cause for many of the articles I have been reading. I cannot beleive areas so simple as vitamin B12 intake have like no research studies done when up to 80% of chemo patients seem to show post chemo related side effects thaty are very silular?
      [email redacted]

      over 3 years ago
    • boof's Avatar

      I have radiation on my bladder that was ok but now l have continually dizzy and l am vomiting all the time when l stand

      over 3 years ago
    • cancercat19's Avatar

      I have had dizziness / foggy headed feeling ever since my 2nd Taxol infusion in october 2012.
      It is just one symptom of the nerve damage due to Taxol exposure. I clinically have "Polynueropathy" multiple nerve disorder. Why do you think a nerve damaging agent would only effect peripheral nerves? It doesn't. They say peripheral nueropathy is the problem to look out for. Be warned, overall nerve damage will result once nerve damage starts...it is only noticeable FIRST in the peripheral nerves. I would have stopped treatment sooner if I had been given ALL of the info. on this. I am not alone either. All my best ladies!

      almost 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more breast cancer questions.  Also, don't forget to check out our Breast Cancer page.